Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 24, NWS Albuquerque, NM

November 20, 2015

NWS Albuquerque, NM issued this wind advisory at Nov 20, 2015, 3:24 PM MST. It took effect at Nov 20, 2015, 5:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2015, 3:24 PM MST (22:24 UTC)
In effect from
Nov 20, 2015, 5:00 PM MST
Expired
Nov 21, 2015, 3:16 AM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS75 KABQ 202224
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MST FRI NOV 20 2015

...STRONG WINDS ACROSS FAR EASTERN NEW MEXICO THIS EVENING...

.A STRONG BACK DOOR COLD FRONT WILL RACE DOWN THE PLAINS THIS
EVENING. AS IT DOES SO...NORTHERLY WINDS WILL INCREASE
SUBSTANTIALLY. THOUGH THE STRONGEST GUSTS WILL LIKELY ARRIVE WITH
THE FRONTAL PASSAGE...STRONG WINDS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS. MUCH COLDER TEMPERATURES BEHIND THE FRONT
COMBINED WITH THE STRONG WINDS WILL RESULT IN WIND CHILLS IN THE
TEENS EARLY SATRUDAY MORNING.

NMZ530-534>536-210500-
/O.NEW.KABQ.WI.Y.0024.151121T0000Z-151121T1200Z/
UNION COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
324 PM MST FRI NOV 20 2015

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. 

* LOCATION...THIS INCLUDES UNION...QUAY...CURRY AND ROOSEVELT
  COUNTIES. 

* WINDS...NORTHERLY AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. 

* TIMING...STRONG WINDS WILL ARRIVE WITH A COLD FRONT...WHICH WILL
  REACH FAR NORTHEAST NEW MEXICO BY EARLY EVENING AND CONTINUE
  RACING SOUTH THROUGH THE MIDNIGHT HOUR. 

* VISIBILITY...THOUGH THERE MAY BE SOME AREAS OF BLOWING SNOW
  ACROSS UNION COUNTY...NO VISIBILITY RESTRICTIONS ARE EXPECTED. 

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO WEST
  ORIENTED ROADWAYS...INCLUDING INTERSTATE 40 NEAR AND EAST OF
  TUCUMCARI. HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE
  DANGEROUS CROSS WINDS. MUCH COLDER TEMPERATURES WILL ALSO ARRIVE
  WITH THE COLD FRONT. THIS WILL RESULT IN WIND CHILLS IN THE
  TEENS BY EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
2 follow-up statements
140 
WWUS75 KABQ 210446
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
946 PM MST FRI NOV 20 2015

...BRISK WINDS AND COLDER ACROSS FAR EASTERN NEW MEXICO
TONIGHT...

.A STRONG COLD FRONT WILL CONTINUE TO PLUNGE THROUGH THE EASTERN
PLAINS TONIGHT. WHILE SOME OF THE STRONGER NORTHERLY WIND GUSTS
WILL BE ASSOCIATED WITH THE FRONTAL PASSAGE...THE GUSTY WINDS WILL
PERSIST THROUGH THE OVERNIGHT HOURS. TEMPERATURES WILL ALSO COOL
ABRUPTLY...AND WIND CHILL TEMPERATURES WILL FALL INTO THE SINGLE
DIGITS TO THE TEENS BY EARLY SATURDAY MORNING.

NMZ530-534>536-211200-
/O.CON.KABQ.WI.Y.0024.000000T0000Z-151121T1200Z/
UNION COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
946 PM MST FRI NOV 20 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

* LOCATION...THIS INCLUDES UNION...QUAY...CURRY AND ROOSEVELT 
  COUNTIES. 

* WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...STRONG WINDS WILL ARRIVE WITH A COLD FRONT...WHICH WILL
  PASS THROUGH THE EAST CENTRAL AND SOUTHEAST PLAINS BY MIDNIGHT.
  HOWEVER...GUSTY WINDS WILL PERSIST THROUGH EARLY SATURDAY
  MORNING AS COLD AIR SPILLS OVER THE REGION. 

* VISIBILITY...ALTHOUGH THERE MAY BE SOME AREAS OF BLOWING SNOW
  ACROSS UNION COUNTY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE
  EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON EAST TO WEST
  ORIENTED ROADWAYS...INCLUDING INTERSTATE 40 NEAR AND EAST OF
  TUCUMCARI. HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE
  DANGEROUS CROSS WINDS. MUCH COLDER TEMPERATURES COMBINED WITH
  GUSTY WINDS WILL RESULT IN WIND CHILL TEMPERATURES RANGING FROM
  THE SINGLE DIGITS TO THE TEENS BY EARLY SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
810 
WWUS75 KABQ 211016
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 AM MST SAT NOV 21 2015


NMZ530-534>536-211130-
/O.CAN.KABQ.WI.Y.0024.000000T0000Z-151121T1200Z/
UNION COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
316 AM MST SAT NOV 21 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA...BUT
WINDY CONDITIONS WILL PERSIST ACROSS THE EASTERN PLAINS THROUGH
SUNRISE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 20, 3:19 PM MST, 5 minutes earlier.

Area forecast discussion, Nov 20, 3:19 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MST FRI NOV 20 2015

.SYNOPSIS...
WARM TEMPERATURES TODAY WILL BE A DISTANT MEMORY ON SATURDAY. A
STRONG BACK DOOR COLD FRONT WILL RACE SOUTH AND WESTWARD TONIGHT
BRINGING STRONG WINDS AND MUCH COLDER TEMPERATURES. WIND GUSTS
AROUND 50 MPH WILL BE POSSIBLE NEAR THE TEXAS BORDER. THE FRONT
WILL PUSH THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN SATURDAY
MORNING AND CONTINUE WESTWARD DURING THE DAY. TEMPERATURES WILL BE
UP TO 30 DEGREES COLDER ACROSS THE EAST ON SATURDAY...AND UP TO 15
DEGREES COLDER ACROSS THE WEST. A WARMING TREND WILL START ON
SUNDAY AND CONTINUE THROUGH AT LEAST TUESDAY. A STORM SYSTEM MAY
BE BREWING FOR THE HOLIDAY WEEKEND...BUT IT IS TOO EARLY TO SORT
OUT THE DETAILS YET.

&&

.DISCUSSION...
MAIN WEATHER STORY FOR THE NEXT SEVERAL DAYS WILL BE THE FRONT THAT
ARRIVES TONIGHT AND SUBSEQUENTLY COOLS OFF TEMPERATURES FOR
SATURDAY...ESPECIALLY IN THE EAST. COLD FRONT IS ALREADY THRU KLHX
AND KLAA IN SE CO...AND THE FORMER GUSTED TO 47KT AS THE FRONT WENT
THRU. EXPECT THERE TO BE GUSTY WINDS AS IT PLOWS DOWN THE EASTERN NM
PLAINS THIS EVENING AND DURING THE OVERNIGHT HOURS... THEREFORE...
WILL ISSUE A WIND ADVISORY FOR THE EASTERNMOST COLUMN OF COUNTIES
STARTING AT 00Z AND CONTINUING THRU 12Z. THE FRONT WILL PUSH
WESTWARD THRU THE GAPS OF THE CENTRAL MOUNTAIN CHAIN EARLY SATURDAY
MORNING AND AREAS BELOW CANYONS CAN EXPECT SOME BREEZES. NOT MUCH
MOISTURE INCREASE IS EXPECTED...SO PRECIP CHANCES ARE MINIMAL...BUT
COULD SEE SOME CLOUDS BANK UP TO THE CENTRAL MOUNTAIN CHAIN WITH THE
UPSLOPE FLOW.

MEANWHILE...TEMPS HAVE WARMED UP NICELY TODAY...WITH MANY LOCALES
TOPPING 70 ACROSS THE EAST. THE FRONT WILL COOL TEMPERATURES OFF
BETWEEN 20 AND 30 DEGREES ACROSS MUCH OF THE EASTERN HALF OF THE
STATE...WHILE AREAS ACROSS THE WEST WILL DROP 10 TO 15 DEGREES.

THEREAFTER...A FAIRLY BENIGN WEATHER PATTERN OVER NM THRU AT LEAST
TUES. TEMPERATURES WILL GRADUALLY WARM EACH DAY...BECOMING 5 TO 10
DEGREES ABOVE NORMAL FOR MANY AREAS BY TUES.

MODELS STILL IN DISAGREEMENT ABOUT A LATE WEEK STORM SYSTEM...AND IF
ANYTHING...THE DISCREPANCIES HAVE MAGNIFIED. MODELS GENERALLY AGREE
THAT A LARGE STORM SYSTEM WILL DIVE SOUTHWARD FROM WASHINGTON STATE
TO SOUTHERN NEVADA TUES INTO WED. FROM THAT POINT ONWARD...QUESTIONS
ARISE ABOUT THE TRACK AND IMPACTS OF THE SYSTEM ON NM. IT IS STILL
UNCERTAIN HOW MUCH MOISTURE WILL BE DRAWN NORTHWARD INTO NM...AND
WHETHER THE TIMING OF A BACK DOOR COLD FRONT WILL INCREASE IMPACTS
ON NE NM STARTING THANKSGIVING DAY.  OTHERWISE...IT DOES LOOK LIKE
SW BREEZES WILL INCREASE FOR THE HOLIDAY.  FOR NOW...IT IS SAFE TO
SAY THAT THE LATE WEEK PERIOD LOOKS UNSETTLED.

34

&&

.FIRE WEATHER...
A STRONG COLD FRONT WILL BARREL SOUTHWARD THROUGH THE PLAINS TONIGHT
WITH WIND GUSTS TO 50 MPH ALONG NEW MEXICOS FAR EASTERN BORDER. ONLY
MODESTLY GUSTY EAST CANYON WINDS ARE EXPECTED IN THE MIDDLE AND
LOWER RIO GRANDE VALLEY AS THE FRONT ARRIVES THERE SATURDAY MORNING.
HIGH TEMPERATURES BEHIND THE FRONT WILL DROP 3 TO 15 DEGREES FROM
TODAYS READINGS CENTRAL AND WEST...BUT AS MUCH AS 31 DEGREES ACROSS
THE EAST. VENTILATION WILL ALSO TANK SATURDAY WITH POOR READINGS
ALONG AND WEST OF A LINE FROM CLAYTON TO SANTA ROSA. THE POOR
VENTILATION WILL CONTINUE PRETTY MUCH AREAWIDE SUNDAY AND MONDAY
WITH SOME VERY LOCALIZED EXCEPTIONS ACROSS W CENTRAL AND SW AREAS
MONDAY AFTERNOON.

AS THE FLOW ALOFT TRANSITIONS FROM NORTHWESTERLY TO SOUTHWESTERLY
TEMPERATURES WILL GENERALLY TREND UPWARD EACH DAY SUNDAY THROUGH
TUESDAY. READINGS WILL PROBABLY THEN TREND DOWNWARD WEDNESDAY
THROUGH FRIDAY IF AN UPPER LEVEL LOW PRESSURE SYSTEM CAN EXIT
EASTWARD FROM THE GREAT BASIN ACROSS THE CENTRAL ROCKIES. MODELS ARE
NOT IN GOOD AGREEMENT NOW ON THE DEPTH...TRACK OR TIMING OF THIS
LOW...WITH THE GFS PROGRESSING THE SYSTEM OUT OF THE GREAT BASIN
DURING THE LATTER HALF OF THE WEEK AND THE ECMWF ODDLY STALLING THE
SYSTEM OVER THE BASIN.  IF THE SYSTEM IS PROGRESSIVE AS THE GFS AND
PREVIOUS MODEL RUNS OF OTHER MODELS HAVE INDICATED...THEN THE POLAR
JET STREAM WILL LIKELY STEER OVER THE FORECAST AREA WEDNESDAY AND
THURSDAY WITH SOME POTENTIALLY STRONG WINDS. PRECIPITATION CHANCES
WOULD ALSO INCREASE IF THE LOW EJECTS EASTWARD. HOWEVER...WE NOW
EXPECT THE LOW TO TRACK NORTH OF NEW MEXICO...LEAVING OUR MOST
SIGNIFICANT PRECIPITATION CHANCES OVER THE NORTHERN MOUNTAINS.
COLDER TEMPERATURES ARE ALSO EXPECTED AT THE END OF THE WEEK AS LONG
AS THE SYSTEM IS PROGRESSIVE ENOUGH TO SEND A COLD FRONT THROUGH THE
STATE.

44

&&

.AVIATION...
18Z TAF CYCLE
FAIR WEATHER TODAY...THOUGH WINDS WILL BECOME GUSTY IN SOME AREAS.
A COLD FRONT WILL DROP SOUTHWARD THROUGH N NM THIS AFTN SHIFTING
WIND DIRECTIONS MORE OUT OF THE N. A STRONG BACK DOOR COLD FRONT
WILL PLUNGE S AND SWWD THROUGH THE EASTERN PLAINS TONIGHT WITH
WINDY CONDITIONS AND GUSTS POTENTIALLY REACHING 45 KT NEAR THE TX
BORDER. THE FRONT WILL PUSH THROUGH GAPS IN THE CENTRAL MT CHAIN
SATURDAY MORNING WITH THE STRONGEST E CANYON WIND GUSTS
APPROACHING 40 KT AROUND CARRIZOZO. THE FRONT SHOULD BRING ENOUGH
MOISTURE FOR LOCALLY MVFR CONDITIONS TO DEVELOP ALONG THE E SLOPES
OF THE CENTRAL MT CHAIN LATE TONIGHT INTO SATURDAY MORNING. KLVS
AND KSRR COULD BE IMPACTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  20  46  18  47 /   0   0   0   0
DULCE...........................   8  45   6  47 /   0   0   0   0
CUBA............................  19  43  14  47 /   0   0   0   0
GALLUP..........................  14  48   8  55 /   0   0   0   0
EL MORRO........................  16  44  12  51 /   0   0   0   0
GRANTS..........................  16  46  10  53 /   0   0   0   0
QUEMADO.........................  18  51  14  55 /   0   0   0   0
GLENWOOD........................  30  62  25  62 /   0   0   0   0
CHAMA...........................   7  41   8  45 /   0   0   0   0
LOS ALAMOS......................  24  42  23  47 /   0   0   0   0
PECOS...........................  20  38  20  47 /   0   0   0   0
CERRO/QUESTA....................  12  39   7  43 /   0   0   0   0
RED RIVER.......................  10  36   7  39 /   0   0   0   0
ANGEL FIRE......................   8  37   1  43 /   0   0   0   0
TAOS............................  13  40   7  46 /   0   0   0   0
MORA............................  17  39  17  49 /   5   0   0   0
ESPANOLA........................  22  46  18  51 /   0   0   0   0
SANTA FE........................  24  40  22  47 /   0   0   0   0
SANTA FE AIRPORT................  25  42  21  49 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  30  46  25  51 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  31  47  27  53 /   0   0   0   0
ALBUQUERQUE VALLEY..............  27  48  23  55 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  29  47  24  53 /   0   0   0   0
LOS LUNAS.......................  26  50  23  55 /   0   0   0   0
RIO RANCHO......................  29  47  24  53 /   0   0   0   0
SOCORRO.........................  31  54  26  56 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  24  42  22  47 /   0   0   0   0
TIJERAS.........................  24  44  20  50 /   0   0   0   0
MORIARTY/ESTANCIA...............  24  42  12  52 /   0   0   0   0
CLINES CORNERS..................  22  37  21  49 /   0   0   0   0
GRAN QUIVIRA....................  27  44  22  50 /   0   0   0   0
CARRIZOZO.......................  29  50  25  55 /   0   0   0   0
RUIDOSO.........................  24  42  26  51 /   5   0   0   0
CAPULIN.........................  14  37  11  48 /   5   0   0   0
RATON...........................  17  38  13  54 /   5   0   0   0
SPRINGER........................  18  44  16  58 /   0   0   0   0
LAS VEGAS.......................  19  38  18  54 /   0   0   0   0
CLAYTON.........................  20  38  23  54 /   0   0   0   0
ROY.............................  21  40  19  55 /   0   0   0   0
CONCHAS.........................  27  44  23  57 /   0   0   0   0
SANTA ROSA......................  27  44  25  57 /   0   0   0   0
TUCUMCARI.......................  26  43  24  58 /   0   0   0   0
CLOVIS..........................  25  42  24  56 /   0   0   0   0
PORTALES........................  26  43  23  56 /   0   0   0   0
FORT SUMNER.....................  28  44  23  56 /   0   0   0   0
ROSWELL.........................  32  46  22  57 /   0   0   0   0
PICACHO.........................  30  46  25  57 /   0   0   0   0
ELK.............................  29  42  25  55 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING ZONES...
NMZ530-534>536.

&&

34
Hazardous weather outlook, Nov 20, 5:26 AM MST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 AM MST FRI NOV 20 2015

NMZ501>540-211230-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
526 AM MST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH WINDS BEHIND A BACKDOOR COLD FRONT WILL DEVELOP
ACROSS EASTERN NEW MEXICO THIS EVENING AND CONTINUE OVERNIGHT.
NORTH TO NORTHEAST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45
MPH ARE POSSIBLE BEHIND THE FRONT. THIS COULD POTENTIALLY CAUSE
HAZARDOUS CROSS WINDS ON EAST-WEST ORIENTED ROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.